Announcement

Collapse
No announcement yet.

A bad reaction to steroid drops - where to go from here?

Collapse
This topic is closed.
X
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • A bad reaction to steroid drops - where to go from here?

    I was at the optometrist this morning for a check-up two weeks after starting Dexamethasone steroid drops (which I was using 4 x day).

    My IOP has risen to 40 in each eye

    They phoned through to the hospital for some advice - so I've now been told to stop the steroids immediately (no tapering) and I've also got to use another drop to try and reduce the pressure (can't remember the name - it's an unpreserved drop though).

    I was quite calm at the time but now I'm really worried: of course about the massive pressure increase in my eyes and the possibility of optic nerve damage, and also about where on earth I go from here, with eyes that are still inflamed.

    It seems I am sensitive to almost everything chemical going into my eye. For example when they put in anaesthetic drops today to do contact tonometry I reacted with what they described as 'blepharospasm' (this happened also with these same drops when I was last at the hospital - only for the consultant to say, unhelpfully, 'Well, you shouldn't be feeling anything - I've just put anaesthetic in your eyes'). Who knows if the drops I've to put in to reduce the pressure will cause even more reactions?

    Is this hypersensitivity typical of ocular rosacea? I still don't have a 'diagnosis' of this. Just 'ocular surface disease', whatever that is.

    One good thing that did come out of this morning was that I have been loaned a set of Blephasteam goggles to try for a few days to see if that improves my MGD, which I'm glad about as I didn't want to spend all that money on them in case they don't work for me. I'm not sure how long it will take to see if they are doing any good or not - I'll try and hang on to them for as long as I can get away with though

    It's just so hard though - I feel like I don't know what to do next - everything I've been doing just seems to create more problems. Last night I slept with my Onyix sleep mask on and I woke up to eyes that were just as dry as ever and even slightly more inflamed.

  • #2
    Just to add: the drops I have to use to reduce the pressure are called Timoptol.

    Really getting worried about the potential for optic nerve damage because of this high pressure, and trying not to be angry I wasn't monitored earlier than two weeks on the steroids. Only 5% of people are 'steroid responders' it seems, but given how serious the potential risks are you'd think they'd be more careful.

    Comment


    • #3
      that sucks..i have been on and off steriods for almost 5 years now.. they check my pressure monthly-i am not a steriod responder-which i thought meant i could take once a day and not worry--well now they tell me if i continue to use them for long periods of time i will get cataracts sooner, had to get a glaucoma screening...

      i havent used them in 4 days and just suffer through the allergies adn dryness....
      i too dont know what else i can use.. i feel for ya..they def should check more often..i am so sorry but at least they caught it now and u should be ok. think on the positive side cause we cant go back.. hang in there...
      love your name by the way..unicorn-very cool
      Jenny

      Comment


      • #4
        Thanks Jenny

        So I was back at the optometrist this morning for another check up. Very pleased to report that my eye pressure is now 23 - still high, but a lot better than yesterday! He wants me to keep using the Timoptol for 1 week - then another check up.

        In the meantime he has suggested to stop using all other drops (except to try using saline if things are bad). I've to use the Blephasteam goggles (although I didn't get on with them too well last night) and do lid massage.

        My eyes are still quite inflamed but obviously steroids are a no-no in future. Warm compresses and massage seems to irritate them but I really don't know what else to do for the MGD. I'm about to finish my 16 weeks of Doxy in a couple of days. Still taking omega 3s.

        Are there any other ways to tackle the ongoing inflammation? My eyes are very sensitive, it seems.

        Comment

        Working...
        X

        Debug Information